THOMAS M. ZARCHY, M.D.; TIMOTHY O. LIPMAN, M.D.; JAMES D. FINKELSTEIN, M.D.
Hepatotoxicity has been reported in patients receiving total parenteral nutrition (1) but not in adults on enteral diets. We report the case of a patient who developed elevated liver enzymes on a high-nitrogen chemically defined diet, Vivonex-HN® (Eaton Laboratories, Norwich, New York).
A 56-year-old black man was admitted to our hospital for hypotension and cachexia. Two years earlier at another hospital he had been diagnosed as having the Zollinger-Ellison syndrome and had undergone a total gastrectomy with an esophagojejunostomy and Roux-en-Y. Eighteen months later, an unspecified length of jejunum was resected because of small intestinal obstruction. After the second operation,
Learn more about subscription options.
Register Now for a free account.
ZARCHY TM, LIPMAN TO, FINKELSTEIN JD. Elevated Transaminases Associated with an Elemental Diet. Ann Intern Med. 1978;89:221–222. doi: 10.7326/0003-4819-89-2-221
Download citation file:
Published: Ann Intern Med. 1978;89(2):221-222.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only